Ok - why don't I have an appetite any more?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

wen4003
Veteran Member


Date Joined Aug 2007
Total Posts : 1193
   Posted 10/3/2007 10:34 AM (GMT -7)   
I know that it's probably from the meds and quite honestly I don't mind especially if I lose weight  :-) .  But, of course I also know that I need the proper nutrition.  I just have no appetite.  The most I eat during any given day is a bowl of low fat/low calorie yogurt with grape nuts cereal and a banana.  That's really all I want.  I'm sitting here right now trying to eat a french bread pizza (which I love), and I just can't do it.  Don't get me wrong, I love food and I love to eat - but right now it's just not there.  So now what?  Suggestions?
 
Wen
I have Bipolar Disorder, Panic/Anxiety Disorders, Agoraphobia, Depression, Fibromyalgia, Severe Acid Reflux, Barrett's Esophagus, Sleep Apnea, and Narcolepsy
 

A slip of the foot you may soon recover, but a slip of the tongue you may never get over.

Benjamin Franklin

 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/3/2007 12:22 PM (GMT -7)   

Hey Wen, I need a little more info if you would like to share.  What are your meds?  Also any eating disorder that you know of?

Thanks,

Kitt


wen4003
Veteran Member


Date Joined Aug 2007
Total Posts : 1193
   Posted 10/3/2007 12:34 PM (GMT -7)   
Hi Kitt,
 
No problem - there are a few, so here we go:
 
Neurontin, 300 mg in the morning and 1200 mg at bedtime
Lamictal, 50 mg in the morning
Flexeril, 10mg at bedtime
Ativan, 2 mg 3x day - morning, noon, and bedtime
Nexium, 40 mg at bedtime
Ritalin ER, 40 mg 2x day - morning and noon
Ambien CR, 12.5 mg at bedtime
Lexapro, 10mg in the morning  (almost forgot that one)
 
Have never had an eating disorder, just like to eat (or at least I used to - :-) )
 
Thanks for your help Kitt
Wen


I have Bipolar Disorder, Panic/Anxiety Disorders, Agoraphobia, Depression, Fibromyalgia, Severe Acid Reflux, Barrett's Esophagus, Sleep Apnea, and Narcolepsy
 

A slip of the foot you may soon recover, but a slip of the tongue you may never get over.

Benjamin Franklin

 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/3/2007 4:09 PM (GMT -7)   

Hey Wen,

If I had to guess I would say Ritalin may be your cause. However I am not a physician and you should run this past your physician :) How long have you been on this med?

Ritalin (methylphenidate) is a central nervous system stimulant, similar to amphetamines in the nature and duration of its effects.coc Short-term effects can include nervousness and insomnia, loss of appetite, nausea and vomiting,  changes in heart rate and blood pressure  skin rashes and itching, abdominal pain, weight loss, and digestive problems just to name a few. Reference: PDR Pocket Guide, 7th Edition 

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


Junebug05
Veteran Member


Date Joined Sep 2006
Total Posts : 717
   Posted 10/3/2007 6:58 PM (GMT -7)   

Wen,

I'm not sure about the medications you're on, and they could be the cause of your lack of appetite, but I just wanted to add that I've got the same thing at times.  It seems to come in phases, sometimes I seem fine and others I don't want to eat anything.  It's been this way for me for about a year, since my panic got really bad again.  I have lost some weight, which was good for me, but it is bothersome on days that I don't feel like I'm getting enough to eat.  The only med I take is xanax, and have taken it for years, so doubt that it's from that.  I think it's just stress for me.  If it's becoming a problem or causing you to worry, I would agree with Kitt and see the doctor about it. 


wen4003
Veteran Member


Date Joined Aug 2007
Total Posts : 1193
   Posted 10/4/2007 7:52 AM (GMT -7)   
Kitt and Junebug, thank you both for responding.
 
Kitt, now that you say that about the Ritalin, that makes sense to me - we went through this with my son when he was on Ritalin.  I've been on this about 2 months and the pdoc put me on it because of the Narcolepsy - to help keep me awake during the day.  Hmmmm - now I have to think about what to do.  Thanks for the info Kitt and for taking the time to  help me figure this out.
 
Wen
I have Bipolar Disorder, Panic/Anxiety Disorders, Agoraphobia, Depression, Fibromyalgia, Severe Acid Reflux, Barrett's Esophagus, Sleep Apnea, and Narcolepsy
 

A slip of the foot you may soon recover, but a slip of the tongue you may never get over.

Benjamin Franklin

 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/4/2007 7:55 AM (GMT -7)   

Wen,

You are very welcome and keep posting as we are here for you as you are for us. :)


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 10/6/2007 3:48 AM (GMT -7)   
Wen......
I do agree with LIl sis on this the ritalin can and will play games with your appetite

Is there a spcific time you must take it or can it be taken any time during the da

Just thinking if you were to take it AFTER you had a HEALTHY ,Nutricious plate of food prior to this med it may help

I am not saying this is the exact problem but am trying to throw out some suggesstions to you .......

I have lost about 14 lbs in just over a week
Have NO appetite and am not on this med
'Usually my valium make me eat like craxy BUT since I have cut back on them big time I have noticed the change and sadly my Cait is picking up bad eating habits

I am about at 89 90 if ......BUT THanksgiving is here so I will catch up for sure
I am holding all the family here for supper and over night so it should be great .a little emotional as mom is no longer with us BUT she will b here in Spirit
IN my Native culture we fix a plate for those gone to their Maker and I have the Elder coming to Bless us and house ........

Take care

LUVS
LYN

I wish you all the best my friend .......

Well hope you
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
  
          Be Thankful for the Difficult times..During those times we GROW
 
                 EMPATHY is Always Better than APATHY
 
                 " Friends Are Cheaper Than Therapists "
 
  
                                  

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:33 AM (GMT -7)
There are a total of 2,734,000 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
265 Guest(s), 11 Registered Member(s) are currently online.  Details
wthj53, Albannach, AngelsmamaDorseysdaughter, Smeadley, Hope4all, johndoss, Stanislav, fightUC, SharonZ, Southern Comfort, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer